Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/33924
Title: Buckling and geometrically nonlinear analysis of frames using one element/member
Authors: So, KWA
Chan, SL 
Issue Date: 1991
Publisher: Elsevier
Source: Journal of constructional steel research, 1991, v. 20, no. 4, p. 271-289 How to cite?
Journal: Journal of constructional steel research 
Abstract: The commonly used Hermite cubic element represents the solution for the linear differential equilibrium equation of a straight beam under the Bernoulli hypothesis. However, this element grossly over-estimates the buckling load of a strut when only a single element is used to model a member. This paper presents a simple higher-order element capable of predicting the buckling load of a strut with various boundary conditions by using only a single element for each member. It is found that a direct introduction of a displacement degree of freedom to the mid-length of the cubic element will improve significantly its performance in a nonlinear analysis. The computational efficiency and formulation of this new element are very similar to those for the cubic element in spite of their discrepancies in accuracy.
URI: http://hdl.handle.net/10397/33924
ISSN: 0143-974X
EISSN: 1873-5983
DOI: 10.1016/0143-974X(91)90078-F
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

6
Last Week
0
Last month
0
Citations as of Sep 15, 2017

WEB OF SCIENCETM
Citations

12
Last Week
0
Last month
0
Citations as of Sep 21, 2017

Page view(s)

46
Last Week
1
Last month
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.